Alert archive / Utah / High Wind Watches in 2009

High Wind Watch 3, NWS Salt Lake City, UT

October 26, 2009

NWS Salt Lake City, UT issued this high wind watch at Oct 26, 2009, 2:53 PM MDT. It took effect at Oct 27, 2009, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 26, 2009, 2:53 PM MDT (20:53 UTC)
In effect from
Oct 27, 2009, 12:00 PM MDT
Expired
Oct 27, 2009, 3:44 AM MDT
In force
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Oct 26, 11:09 AM MDT, 3 hours 44 minutes earlier.

Area forecast discussion, Oct 26, 11:09 AM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1109 AM MDT MON OCT 26 2009

.SYNOPSIS...A STRONG AND VERY COLD STORM SYSTEM OFF THE PACIFIC
NORTHWEST COAST WILL MOVE INLAND TODAY. THE STORM WILL TURN
SOUTHEAST AND STRENGTHEN ACROSS THE GREAT BASIN TUESDAY. COLD AND
UNSTABLE AIR WILL REMAIN OVER THE REGION THROUGH THE MIDDLE PART
OF THE WEEK.

&&

.DISCUSSION...MOSTLY CLEAR SKIES EXIST ACROSS THE SOUTHERN TWO-
THIRDS OF THE FORECAST AREA THIS MORNING...WITH PARTLY CLOUDY
SKIES ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING...AS MID AND
UPPER LEVEL MOISTURE IS BEGINNING TO MOVE INTO THE AREA AHEAD OF
THE APPROACHING TROUGH. OTHER THAN THIS SLIGHTLY INCREASED CLOUD
COVER...TODAY SHOULD BE A SLIGHTLY WARMER DAY THAN YESTERDAY IN
MOST PLACES...WITH SOUTHWESTERLY WINDS BECOMING BREEZY IN PLACES
AHEAD OF THE APPROACHING COLD FRONT.

THE DEEP AND COLD TROUGH IS STILL SET TO ENTER THE AREA ON
TUESDAY...WITH THE ASSOCIATED COLD FRONT MOVING INTO FAR NORTHERN
UTAH BEGINNING AT 06Z TUESDAY. WITH A TIGHT BAROCLINIC
ZONE...RAIN SHOULD QUICKLY CHANGE OVER TO SNOW WITH THIS
FRONT...EVEN IN THE LOWER VALLEY LOCATIONS IN NORTHERN UTAH. THIS
FRONT WILL MOVE THROUGH THE ENTIRE STATE OF UTAH BY 06Z
WEDNESDAY...WITH COLD AIR LINGERING THROUGH WEDNESDAY AND INTO
THURSDAY. IN ADDITION...WRAP-AROUND PRECIPITATION WILL ALLOW
SNOWFALL TO EXTEND THROUGH THE DAY WEDNESDAY...PARTICULARLY IN THE
HIGHER TERRAIN IN THE EASTERN HALF OF THE CWA.

HAVE UPDATED THE WINTER STORM WATCH TO INCLUDE MORE HIGHER
TERRAIN ZONES IN NORTHERN AND CENTRAL UTAH TO ACCOUNT FOR THE
PROLONGED PERIOD OF SNOWFALL IN THESE AREAS. WILL CONSIDER FOR THE
AFTERNOON PACKAGE IF ANY WINTER WEATHER OR WIND HIGHLIGHTS ARE
NECESSARY FOR THE VALLEY LOCATIONS...AS WINDS WILL LIKELY BE
STRONG JUST AHEAD OF AS WELL AS BEHIND THE COLD FRONT. OTHER THAN
THE UPDATE TO THE WATCH...NO FURTHER UPDATES ARE ANTICIPATED THIS
MORNING.

&&

.AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO REMAIN
SOUTHERLY THROUGH THE DAY...STRENGTHENING AFTER 20Z. VFR CONDITIONS
WITH INCREASING HIGH CLOUDS WILL PREVAIL.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM 6 AM TUESDAY TO 11 PM WEDNESDAY FOR
     UTZ008-UTZ009-UTZ010-UTZ517.

WY...NONE.

&&

PUBLIC...SCHOENING
AVIATION...HOSENFELD

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 26, 4:29 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
429 AM MDT MON OCT 26 2009

UTZ001>016-019>021-517-518-WYZ021-271200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
429 AM MDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SHARP COLD FRONT WILL MOVE INTO NORTHERN UTAH BY LATE TONIGHT.
VALLEY RAIN...WITH ACCUMULATING SNOW ABOVE 6000 FEET ARE EXPECTED
TO DEVELOP BY DAWN ALONG THE IDAHO BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND IMPACT
UTAH AND SOUTHWEST WYOMING BEGINNING LATE TONIGHT AND LASTING
THROUGH MID WEEK. A COLD FRONT WILL ENTER NORTHERN UTAH LATE
MONDAY NIGHT AND PUSH SOUTHEAST ACROSS SOUTHERN UTAH BY LATE
TUESDAY AFTERNOON. A PERIOD OF INTENSE PRECIPITATION CAN BE
EXPECTED BEHIND THE COLD FRONT...WITH SNOW LEVELS LOWERING TO THE
VALLEY FLOORS ACROSS NORTHERN AND CENTRAL UTAH.

ACCUMULATING SNOWFALL WILL BE POSSIBLE ACROSS MUCH OF NORTHERN AND
CENTRAL UTAH...AS WELL AS PORTIONS OF SOUTHERN UTAH ABOVE 5000 FEET.
MANY OF THE VALLEY AREAS WILL RECEIVE THE FIRST SNOWFALL OF THE
SEASON WITH THIS STORM TOMORROW. SNOWFALL ACCUMULATIONS UP TO A
FOOT CAN BE EXPECTED ACROSS THE MOUNTAINS OF NORTHERN AND CENTRAL
UTAH. HIGHER SNOW TOTALS ARE EXPECTED ACROSS THE UINTA
MOUNTAINS...WITH LESSER AMOUNTS ACROSS THE SOUTHERN MOUNTAINS.

GUSTY WINDS CAN BE EXPECTED ACROSS WESTERN AND PORTIONS OF
NORTHERN UTAH TUESDAY AFTERNOON AND AGAIN WEDNESDAY BEHIND THE COLD
FRONT. THESE WINDS WILL LIKELY BE STRONG ENOUGH TO AFFECT WIND
SENSITIVE OPERATIONS. AHEAD OF THE COLD FRONT ACROSS FAR SOUTHERN
UTAH...CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP TUESDAY
AFTERNOON AS STRONG WINDS COMBINE WITH LOW HUMIDITIES. HUMIDITIES
WILL RISE ABOVE THRESHOLDS BY TUESDAY EVENING AFTER A SUDDEN WIND
SHIFT TO THE NORTHWEST WITH THE COLD FRONTAL PASSAGE.

THE CENTER OF THE STORM WILL STALL NEAR THE FOUR CORNERS REGION
TUESDAY NIGHT THROUGH WEDNESDAY. WIDESPREAD PRECIPITATION WILL LIKELY
CONTINUE ACROSS PORTIONS OF NORTHERN AND EAST CENTRAL UTAH THROUGH
WEDNESDAY. SIGNIFICANT ADDITIONAL ACCUMULATIONS OF SNOW ARE
POSSIBLE...ESPECIALLY IN THE UINTA MOUNTAINS.

IN ADDITION TO THE SNOW...MUCH COLDER TEMPERATURES WILL FOLLOW THE
COLD FRONT. ALL BUT THE LOWEST VALLEYS OF FAR SOUTHERN UTAH WILL BE
BELOW FREEZING TUESDAY NIGHT THROUGH THURSDAY NIGHT...EFFECTIVELY
ENDING THE GROWING SEASON FOR SPOTTY LOCATIONS WHICH HAVE YET TO
RECEIVE A HARD FREEZE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:59 AM MDTWinter Storm WatchSLC12 hr
Oct 26, 2:53 PM MDTWind AdvisorySLC24 hr
Oct 26, 3:45 PM MDTWinter Storm WarningSLC55 hr
Oct 26, 3:45 PM MDTWinter Weather AdvisorySLC55 hr

Nearby

High Wind Watches in Utah, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.